MAUDE Adverse Event Report: RADIOMETER BASEL AG TOSCA SENSOR 92

RADIOMETER BASEL AG TOSCA SENSOR 92
Model Number 5621000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient received a skin burn on the earlobe.The hospital confirmed that the skin burn caused a blister.
 
Additional Manufacturer Narrative
The nurse has ignored the patients symptoms.In a 24 year old, cachectic patient (30kg) and muscle dystrophy already a little pressure to the sensor, e.G.Laying on it, or maybe the pressure from the clip in connection with the heat increases the risk to develop a skin ulceration and severe erythema.In the user manual it says maximum recommended application time 12hour at 42°c sensor temperature.Individual patient conditions must considered when deciding to use maximal side time.In cachectic, dystrophic patients a shorter side time is indicated as in patients with muscle dystrophy, skin exposed to pressure may more sensitive to creating ulcerations.Application to the upper chest might be better in this patient group.The customer has acknowledged that this case was caused by mis-use.

Brand Name
TOSCA SENSOR 92
Common Device Name
TOSCA SENSOR 92
Manufacturer (Section D)
RADIOMETER BASEL AG
austrasse 25
basel, CH-40 51
SZ  CH-4051
MDR Report Key8735497
Report Number3002807968-2019-00027
Device Sequence Number1937502
Product Code DPZ
UDI-Device Identifier05700693096131
UDI-Public(01)05700693096131(10)508131(240)5621000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number5621000
Device Catalogue Number5621000
Device Lot Number508131
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;